I am having trouble sleeping and my arm hurts.

waricks
By waricks Latest Reply 2010-11-19 06:11:24 -0600
Started 2010-11-16 15:10:31 -0600

For the last week or so I have been having trouble sleeping and when I do fall asleep it is a very light sleep. I find myself tossing an turning most of the night. My right arm also feels like it has a charlie horse in it most of the time. I take 1000mg Metformin 2 times a day. Is this anything I should be concerned about? I have also had a head ache for going on 12 days.


3 replies

waricks
waricks 2010-11-19 06:11:24 -0600 Report

Thanks for the advice. The headache has gone away and the pain in my arm has diminished some. I think I was overlapping my two doses of metformin. I was taking the morning one whenever I woke up. (anytime from 7 to 10 in the morning - I have a crazy schedule) and then taking the second one at 5 in the evening. Now I am taking them 12 hours apart and getting up at 7:00 every day. The sleeplessness continues so i will be talking to my Doc about that when I see her next week.

Bill

RAYT721
RAYT721 2010-11-17 13:40:37 -0600 Report

I am not a doctor but if I had an ongoing headache and trouble sleeping, It's possible the issue with your arm may be stemming from the sleep issues if you are finding yourself sleeping on the arm. This may or may not be associated with the medication. It is possible that you may (again I am not diagnosing) have sleep apnea which could explain the headaches and trouble sleeping. That may be something to discuss with your doctor along with the symptoms you are having. I have no knowledge of diabetes medication in order to offer a relationship between the meds and issues but twelve days with a headache sounds like it's time for action.

CaliKo
CaliKo 2010-11-16 16:52:04 -0600 Report

I'm sorry you are having difficulties. Are you new to Metformin? Some medications take some getting used to. Headache is listed as a possible side effect here: http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0...
but it doesn't say anything about insomnia. I know I get headaches sometimes just from lack of sleep.
I usually give any symptoms a time limit then I call and talk to my doctors nurse. Sometimes she'll talk to the doctor before she'll tell me if I need to come in or not. I think 12 days is long enough suffering with a headache and insomnia.
Good luck.

Next Discussion: conrolling diabetes »